Alert archive / Alabama / Dense Fog Advisories in 2021

Dense Fog Advisory 13, NWS Birmingham, AL

October 22, 202137 counties in Alabama

NWS Birmingham, AL issued this dense fog advisory at Oct 22, 2021, 2:39 AM CDT for 37 counties in Alabama. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2021, 2:39 AM CDT (07:39 UTC)
Expired
Oct 22, 2021, 10:00 AM CDT
In force
7 hr
Issued by
NWS Birmingham, AL
All 37 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 30 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

280 
WWUS74 KBMX 220739
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
239 AM CDT Fri Oct 22 2021

ALZ012-013-015-017>041-043-221400-
/O.NEW.KBMX.FG.Y.0013.211022T0739Z-211022T1400Z/
Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-
Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-Clay-
Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Elmore-
Including the cities of Sulligent, Vernon, Fayette, Jasper, 
Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, 
Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, 
Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, 
Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, 
Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, 
Lafayette, Demopolis, Linden, Selma, Prattville, Wetumpka, 
and Tallassee
239 AM CDT Fri Oct 22 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Visibility of one quarter of a mile or less at times in 
  dense fog.

* WHERE...Portions of central Alabama.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
4 follow-up statements
522 
WWUS74 KBMX 221018
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
518 AM CDT Fri Oct 22 2021

ALZ042-044-045-047-221400-
/O.EXA.KBMX.FG.Y.0013.000000T0000Z-211022T1400Z/
Lowndes-Montgomery-Macon-Lee-
Including the cities of Fort Deposit, Hayneville, Montgomery, 
Tuskegee, Auburn, and Opelika
518 AM CDT Fri Oct 22 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Lowndes, Montgomery, Macon and Lee Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

ALZ012-013-015-017>041-043-221400-
/O.CON.KBMX.FG.Y.0013.000000T0000Z-211022T1400Z/
Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-
Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-Clay-
Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Elmore-
Including the cities of Sulligent, Vernon, Fayette, Jasper, 
Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, 
Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, 
Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, 
Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, 
Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, 
Lafayette, Demopolis, Linden, Selma, Prattville, Wetumpka, 
and Tallassee
518 AM CDT Fri Oct 22 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Portions of central Alabama.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
297 
WWUS74 KBMX 221100
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
600 AM CDT Fri Oct 22 2021

ALZ046-048>050-221400-
/O.EXA.KBMX.FG.Y.0013.000000T0000Z-211022T1400Z/
Bullock-Russell-Pike-Barbour-
Including the cities of Union Springs, Phenix City, Troy, 
and Eufaula
600 AM CDT Fri Oct 22 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Bullock, Russell, Pike and Barbour Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

ALZ012-013-015-017>045-047-221400-
/O.CON.KBMX.FG.Y.0013.000000T0000Z-211022T1400Z/
Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-
Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-Clay-
Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Lee-
Including the cities of Sulligent, Vernon, Fayette, Jasper, 
Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, 
Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, 
Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, 
Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, 
Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, 
Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Auburn, 
and Opelika
600 AM CDT Fri Oct 22 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Portions of central Alabama.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
982 
WWUS74 KBMX 221342
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
842 AM CDT Fri Oct 22 2021

ALZ012-013-022-030-031-221445-
/O.CAN.KBMX.FG.Y.0013.000000T0000Z-211022T1400Z/
Lamar-Fayette-Pickens-Sumter-Greene-
Including the cities of Sulligent, Vernon, Fayette, Carrollton, 
Livingston, and Eutaw
842 AM CDT Fri Oct 22 2021

...DENSE FOG ADVISORY IS CANCELLED...

Visibilities overall have improved across the advisory area. 
Continue to drive slow and use low beam headlights if you
encounter areas of patchy fog, especially near water bodies and in
valley areas through late morning.

$$

ALZ015-017>021-023>029-032>050-221500-
/O.EXT.KBMX.FG.Y.0013.000000T0000Z-211022T1500Z/
Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-Tuscaloosa-
Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Hale-Perry-
Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-
Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Jasper, Oneonta, Gadsden, Anniston, 
Centre, Heflin, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Greensboro, Moundville, Marion, Centreville, 
Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, 
Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
842 AM CDT Fri Oct 22 2021

...DENSE FOG ADVISORY EXTENDED UNTIL 10 AM CDT THIS MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...All of Central Alabama except for our far western
  counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
077 
WWUS74 KBMX 221424
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
924 AM CDT Fri Oct 22 2021

ALZ015-017>021-023>029-032>050-221530-
/O.CON.KBMX.FG.Y.0013.000000T0000Z-211022T1500Z/
Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne-Tuscaloosa-
Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Hale-Perry-
Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-
Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Jasper, Oneonta, Gadsden, Anniston, 
Centre, Heflin, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Greensboro, Moundville, Marion, Centreville, 
Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, 
Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
924 AM CDT Fri Oct 22 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...All of our Eastern and Southeastern Central Alabama.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this dense fog advisory went out at Oct 22, 12:52 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Oct 22, 12:52 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1252 AM CDT Fri Oct 22 2021

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...
/Updated at 0815 PM CDT Thu Oct 21 2021/

A pre-frontal line of showers and thunderstorms was currently
approaching the I-20 corridor. The line was moving southeast at
15-20 mph with a majority of the lightning cloud-to-cloud. The
line is not well organized due to weak 0-6km bulk shear and low
level convergence. A few of the storms have produced wind gusts in
the 25-30 mph range the past few hours. Expect the line of storms
to be south of Tuscaloosa and Birmingham by 10 pm CDT. The actual
cold front is difficult to discern from a surface map, but
surface dewpoints are about 10 degrees cooler once you get
northwest of a Tupelo to Muscle Shoals line.

58/rose

Previous short-term discussion:
/Updated at 101 PM CDT Thu Oct 21 2021/

Friday.

Broad troughing will persist over the region on Friday with
northwesterly winds aloft. The cold front will stall to our south
along the Central Gulf Coast while surface high pressure moves
into the Tennessee Valley. Expect fair skies with dry conditions
across the area. Highs will range from around 70 north to around
80 southeast. Winds will be from the northwest 5-10 mph.

05

.LONG TERM...
/Updated at 0143 PM CDT Thu Oct 21 2021/

Saturday through Wednesday.

High pressure will be associated with a relatively dry airmass and
a dry forecast for Saturday. Any chance for showers should remain
across Mississippi where higher moisture content will be present
with southwesterly flow. A surface to 700 mb ridge should hold
firm for Sunday, leading to more warm and dry conditions.

The ECMWF continues to indicate a shortwave trough moving across
the Mid-Mississippi Valley on Monday. This could provide a good
chance for showers and thunderstorms, particularly across our
northern half where stronger forcing is expected. A potential
frontal passage Monday night should result in dry conditions for
Tuesday. The next front and chance for rain could arrive on
Wednesday as a large shortwave sweeps across the CONUS.

87/Grantham

Previous long-term discussion:
/Updated at 403 AM CDT Thu Oct 21 2021/
Friday night through Thursday October 28.

An omega block pattern will remain in place in the northern stream
to start the period. This will feature a ridge over central
Canada and closed high developing near northwestern Hudson Bay, a
deep upper low south of James Bay, and a deep trough over the
northeastern Pacific with a strong extratropical cyclone over the
Gulf of Alaska. Meanwhile quasi-zonal flow will be in place over
the southern CONUS. A surface high will extend from the southern
Appalachians into Central Alabama. This combined with a dry air
mass will result in favorable radiational cooling conditions
Friday night, and will forecast low temperatures on the cold side
of guidance. Temperatures begin to trend warmer on Saturday with
good weather for fall outdoor activities. The GFS appears to be an
outlier relative to its own ensemble and other models with quicker
moisture return across the northwest Saturday afternoon, so will
maintain a dry forecast. High pressure slides east of the area
Saturday night, so lows will be a bit milder, but it will still be
in a favorable position for good radiational cooling across the
northeastern valleys. A low amplitude trough ejects over the
Central Plains on Sunday out of the northeast Pacific/northwestern
CONUS troughing, causing downstream shortwave ridging. Low-level
southerly flow begins to strengthen ahead of an associated surface
low over Kansas, allowing temperatures to climb into the 80s in
many areas on Sunday with continued rain-free conditions.

The low-amplitude trough moves eastward to the Ohio and Lower
Tennessee Valleys Monday, undercutting the central Canadian ridge
as the overall omega pattern over Canada shifts eastward. There
continues to be important differences between the GFS and ECMWF
regarding the amplitude and speed of the trough and whether a
closed low forms, probably due to the complex nature of the
synoptic pattern. The ECMWF and its ensemble members continue to
indicate a slower/more amplified trough, resulting in stronger
synoptic forcing across Central Alabama, 0-6km bulk shear values
around 50 to 60 kts, and more backed surface winds with associated
higher SRH values. Meanwhile the GFS and its ensemble members
indicate a quicker/less amplified trough, relatively weaker
forcing, 0-6 km bulk shear values around 30 to 40 kts, and veered
surface winds. Given the model differences and as this is still 5
days off, confidence is too low to mention a severe threat in the
HWO at this time, but may need to be added in future updates if
trends continue. Both guidance camps have trended wetter and more
unstable, so PoPs have been increased with thunderstorms
mentioned.

Cooler/drier conditions are expected for Tuesday behind the cold
front. A more amplified trough approaches the area from the
Pacific Wednesday/Thursday, which could also absorb remnants of
an eastern Pacific tropical system. Models are also indicating a
sub-1000mb surface low tracking near or over the area. At this
time, appreciable surface-based instability looks to remain
confined to the Gulf Coast, but expect another increase in rain
chances and possibly breezy conditions late in the period.

32/Davis

&&

.AVIATION...
06Z TAF Discussion.

Line of showers and storms is now about to enter MGM and impact
TOI in about 2 hours. To the north there will be a 2 to 3 hour
window of patchy fog before the drier nw air works in. Winds
increase after 15z to around 7 to 10kts before decreasing after
00z back to less than 3kts.

Note: AMD NOT SKED is appended at KBHM due to ASOS power loss until
further notice. AMD NOT SKED for KASN due lack of observations,
however the location is reporting again, and if the trend
continues will be able to remove the AMD NOT SKED for ASN.

16

&&

.FIRE WEATHER...

A narrow line of showers and thunderstorms are expected late this
afternoon into the evening along a cold front. Behind the front,
RH values will fall into the 40 to 50 percent range Friday
afternoon and the 35 to 45 percent range Saturday afternoon.
Moisture begins to increase on Sunday with another chance of rain
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     70  45  76  49  79 /   0   0   0   0   0
Anniston    71  47  78  52  81 /   0   0   0   0   0
Birmingham  70  49  78  56  82 /   0   0   0   0   0
Tuscaloosa  74  50  80  57  82 /   0   0   0   0   0
Calera      72  50  78  55  81 /   0   0   0   0   0
Auburn      75  51  77  54  80 /  10   0   0   0   0
Montgomery  78  51  81  54  84 /  10   0   0   0   0
Troy        79  50  81  53  84 /  10   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Oct 22, 2:08 AM CDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
208 AM CDT Fri Oct 22 2021

ALZ011>015-017>050-231015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
208 AM CDT Fri Oct 22 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Patchy dense fog may reduce visibilities across Central Alabama
through 8 AM. Conditions may improve as drier air works in.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Oct 21, 8:55 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
855 PM CDT Thu Oct 21 2021

ALZ019-026-027-220230-
Calhoun AL-Talladega AL-St. Clair AL-
855 PM CDT Thu Oct 21 2021

...A strong thunderstorm will impact portions of northeastern
Talladega, southwestern Calhoun and east central St. Clair Counties
through 930 PM CDT...

At 854 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ragland, or 13 miles northeast of Pell City, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cobb Town, West End-Cobb Town, Saks, Lincoln, Riverside, Ragland,
Ohatchee, Bynum, Alexandria, Neely Henry Lake, Anniston Army Depot,
Neely Henry Dam and Eastaboga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3372 8632 3381 8619 3377 8586 3364 8586
      3356 8597
TIME...MOT...LOC 0154Z 285DEG 30KT 3372 8614

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Oct 21, 9:32 PM CDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
932 PM CDT Thu Oct 21 2021

ALZ019-021-027-028-220315-
Calhoun AL-Clay AL-Talladega AL-Cleburne AL-
932 PM CDT Thu Oct 21 2021

...Strong thunderstorms will impact portions of northeastern
Talladega, southern Calhoun, southwestern Cleburne and northeastern
Clay Counties through 1015 PM CDT...

At 932 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Saks to near Bynum to near Pell City. Movement
was east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Anniston, Oxford, Talladega, Heflin, Cobb Town, West End-Cobb Town,
Fort McClellan, Saks, Lincoln, Munford, Hobson City, Edwardsville,
Talladega Superspeedway, Anniston Regional Airport, Blue Mountain,
Talladega Municipal Airport, Grant Town, Honda Manufacturing Of
Alabama, Oxford Lake and Bynum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3350 8558 3349 8564 3341 8600 3354 8620
      3355 8619 3356 8621 3358 8622 3360 8621
      3359 8619 3360 8618 3361 8620 3362 8617
      3364 8616 3375 8589 3370 8547
TIME...MOT...LOC 0232Z 291DEG 23KT 3373 8586 3363 8592 3359 8624

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Oct 21, 10:05 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1005 PM CDT Thu Oct 21 2021

ALZ021-028-029-220345-
Clay AL-Randolph AL-Cleburne AL-
1005 PM CDT Thu Oct 21 2021

...A strong thunderstorm will impact portions of northern Randolph,
southeastern Cleburne and northeastern Clay Counties through 1045 PM
CDT...

At 1004 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delta, or 10 miles south of Heflin, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Heflin, Ranburne, Woodland, Morrison Cross Roads, Fosters Cross
Roads, Delta, Graham, Hollis Crossroads, Newell, Trickem, Lake
Cleburne, Micaville, Chalafinnee and Camp Sequoyah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3347 8579 3365 8561 3357 8532 3331 8527
TIME...MOT...LOC 0304Z 295DEG 26KT 3350 8562

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Oct 21, 10:14 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1014 PM CDT Thu Oct 21 2021

ALZ027-028-220400-
Clay AL-Talladega AL-
1014 PM CDT Thu Oct 21 2021

...A strong thunderstorm will impact portions of northeastern
Talladega and north central Clay Counties through 1100 PM CDT...

At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm near
Talladega, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Talladega, Lincoln, Munford, Waldo, Grant Town, Talladega
Superspeedway, Talladega Municipal Airport, Camp Mac, Jackson Shoals,
Ironaton, Jenifer, Lake Chinnabee, Howells Cove and Gunthertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3350 8585 3349 8585 3349 8587 3348 8587
      3347 8589 3347 8581 3335 8588 3345 8622
      3360 8614 3354 8581
TIME...MOT...LOC 0314Z 286DEG 18KT 3349 8610

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Oct 21, 10:58 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1058 PM CDT Thu Oct 21 2021

ALZ028-220445-
Clay AL-
1058 PM CDT Thu Oct 21 2021

...A strong thunderstorm will impact portions of northeastern Clay
County through 1145 PM CDT...

At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Waldo, or 8 miles northwest of Ashland, moving
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lineville, Ashland, Barfield, Gunthertown and Lake Chinnabee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3319 8573 3330 8598 3338 8598 3338 8594
      3340 8594 3340 8592 3345 8592 3346 8590
      3348 8590 3347 8589 3335 8565 3333 8565
      3332 8564
TIME...MOT...LOC 0358Z 301DEG 15KT 3338 8591

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Oct 22, 12:51 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1251 AM CDT Fri Oct 22 2021

ALZ040-220630-
Dallas AL-
1251 AM CDT Fri Oct 22 2021

...A strong thunderstorm will impact portions of southwestern Dallas
County through 130 AM CDT...

At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dannelly Reservoir, or 15 miles north of Camden, moving southeast at
20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dallas Lake, Belknap, Dannelly Reservoir, Whites Bluff, Crumptonia
and Tilden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3206 8718 3207 8719 3208 8719 3210 8723
      3212 8724 3212 8726 3214 8725 3215 8728
      3217 8729 3216 8730 3218 8732 3220 8732
      3220 8735 3230 8727 3223 8697 3205 8707
      3205 8718
TIME...MOT...LOC 0551Z 292DEG 17KT 3221 8728

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 8:02 PM CDTSpecial Weather StatementBMXSt. Clair28 min
Oct 21, 8:55 PM CDTSpecial Weather StatementBMXSt. Clair35 min
Oct 21, 9:32 PM CDTSpecial Weather StatementBMXCleburne43 min
Oct 21, 10:05 PM CDTSpecial Weather StatementBMXRandolph40 min
Oct 21, 10:14 PM CDTSpecial Weather StatementBMXTalladega46 min
Oct 21, 10:58 PM CDTSpecial Weather StatementBMXClay47 min
Oct 21, 11:26 PM CDTAreal Flood AdvisoryBMXTalladega3 hr
Oct 22, 12:51 AM CDTSpecial Weather StatementBMXDallas39 min
Oct 22, 2:40 AM CDTSpecial Weather StatementBMXRussell50 min

Nearby

Dense Fog Advisories in Alabama, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.